MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.061S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier, date of birth, gender, and weight not available for reporting.Device was not explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient underwent a trochanteric fixation nail advanced (tfna) procedure for a left femur shaft fracture on (b)(6) 2018.During the procedure, the fracture was anatomically reduced.Surgeon reamed 1.5mm over the diameter of the nail.While attempting to rotate the nail within the canal, surgeon applied heavy torque to the aiming arm attached to the nail.When the lag screw was drilled for and implanted, the lateral x-ray confirmed the lag screw was outside the nail.The screw was removed and surgeon reattempted to tighten the coupling screw back to the top of the nail to then re-insert the lag screw, but the lag screw still missed the nail.Surgeon opted to leave the lag screw out and used two (2) distal locking screws.Surgery was completed successfully with a delay of approximately 10 minutes.This report is for one (1) 10mm 130 degree cannulated tfna nail this is report 1 of 3 for (b)(4).

Brand Name
10MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7779445
Report Number2939274-2018-53310
Device Sequence Number13842953
Product Code HSB
UDI-Device Identifier10886982096173
UDI-Public(01)10886982096173
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.061S
Device Catalogue Number04.037.061S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2018
Initial Report FDA Received Date08/13/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR